I smoked marijuana and I was 100% symptom free like I haven’t been in years for MANY hours. After ingesting .25 mg of Risperdal as a sleep aid (which wasn’t my brightest decision ever), my delusions and other symptoms began to resurface immediately and progressively worsened to a present-but-still-manageable state. Has anyone else had a similar reaction to their medications?
Do not gaslight me about my marijuana usage, I will unapologetically ignore you. I believe that someone or something has a vested interest in keeping people with schizophrenia in a state of debilitation, and I won’t have any gaslighting in my thread. Including the dismissal of that belief as being the result of schizophrenia. Even if it actually is lol.
wonders if this thread will be discretely taken down in a timely manner
It didn’t make you paranoid at all?
No, in truth it was the exact opposite. My “normal” state is total paranoia lol.
It would be easy to dismiss this post as paranoid rambling. But the reaction to the medication was instantaneous.
Negative and cognitive symptoms were gone too?
I felt like a normal human being from back before my first ever psychotic break. 0 symptoms. I may have missed a tic or two because I’m so accustomed to it, but I wasn’t conscious of a single symptom which is highly (pun intended) unusual for me.
Some people swear by it and it’s legal in some places and even more so for medical purposes but I have never heard of it being good for psychosis.
I am afraid to try it. My paranoia can get pretty bad and I finally have it under control. I think marijuana would just make it worse.
That is strange, to say the least. Marijuana is a hallucinogenic drug and is known to induce paranoia and sometimes psychosis. I have used it myself for a long time, but not anymore, so I know it makes me more paranoid. When I Googled Risperdal side effects, I couldn’t find any mention of delusions or other psychotic symptoms, but my doctor once told me that hallucinations are common when the high from weed wears off. I’m not sure if you experienced that, though. I can’t think of any obvious explanation for your experience, but I’m 100 % certain that we are not prescribed meds and cautioned against recreational drugs because someone is trying to debilitate us. Personally, weed debilitated me many times more than the side effects from my meds do.
As long as everyone behaves and no one starts encouraging people to use recreational drugs or to ignore their doctor’s advice, I don’t think it will.
How instantaneous? It takes a while after ingesting the pills before they start to affect you.
I won’t invalidate your experiences, fair enough.
Within seven minutes or so on an empty stomach.
I’m not a doctor, but that sounds too quick to be because of the Risperdal. Google says it takes 1 hour for the plasma concentration to peak. In any case, I think you should tell your doctor about this.
I’m not seeing one currently, but I will be soon. And I certainly plan to mention it. But we all know how they’ll react lol. But that’s probably just the pessimism in me.
If it’s any consolation, I feel back to that initial healthy state before my symptoms spike. So I could have overreacted to a random occurrence. It was just too conveniently timed for me to not point it out.
Maybe it’s Pavlovian. Like I’ve condition myself to associate taking this medication with being symptomatic. That’s worth a research grant lol
It’s possible that return of your symptoms correlated with your taking if Risperdal, but was not caused by it. One reason that sz is such an insidious disease is that symptoms reappear after long remissions.
I think those studies are more in reference to long-term remission from the illness.
It sounds to me like it’s either psychosomatic, or a delayed reaction to smoking weed. When I took risperidone, it took about an hour for me to feel any effects from it. This is typical.
When I smoked weed, I felt amazing for a few hours, then the amazing feeling wore off and I got very paranoid and hallucinated. Could this be what you experienced?
Could have been. But like I said, it evened out within twenty minutes without any additional smoking. Your logic is sound, but my gut feeling says “no.”
Also, if weed ails your symptoms until it wears off just like any other medication…wouldn’t that still make it a good medication? Wink, wink.
No, because real medications don’t make symptoms worse. Risperidone is also probably not making your symptoms worse. You just want to believe it, so you have an excuse to stop taking it.
Weird. Everyone responds to meds differently. My therapist said latuda seemed to make me worse.
Most drugs take minimum 30 minutes to dissolve/kick in…and .25 mg is an extremely small dose…
What can happen is you can get anxiety about taking the med and that can set off your symptoms.